MAUDE Adverse Event Report: PORTEX; TRACHEOSTOMY

PORTEX; TRACHEOSTOMY
Model Number 100/597/080CZ
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes pdt uniperc caused incident.Reported vi email ;staff report that the patient partially coughed his trache out, it was dislodged by 1-2cm.The medical staff performed a bronchoscopy to ensure that the tube remained in his airway and then it was advanced back in by 2cm.Once the trache was in position the locking mechanism, which was previously locked tightly into position, was loose and unable to be locked.This resulted in the tracheostomy having to be removed.Additional information later sated staff do not recall manipulating the lock and the patient did not have the capability to touch the lock.We are very unclear how the incident occurred so as a part of the investigation into this event and need to ask the company of any other similar incidents where the locking mechanism has become faulty.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
MDR Report Key12173313
Report Number3012307300-2021-07245
Device Sequence Number13693442
Product Code BTO
UDI-Device Identifier15019315107146
UDI-Public15019315107146
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/597/080CZ
Device Catalogue Number100/597/080CZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2021
Initial Report FDA Received Date07/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1